Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 113, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 2, 2025, 5:46 PM CDT for Edwards County, Kinney County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2025, 5:46 PM CDT (22:46 UTC)
- Expired
- May 2, 2025, 6:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Edwards County, TX, Kinney County, TX
The radar
The Laughlin AFB radar (KDFX), 53 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 3:10 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
814
WUUS54 KEWX 022246
SVREWX
TXC137-271-022330-
/O.NEW.KEWX.SV.W.0113.250502T2246Z-250502T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
546 PM CDT Fri May 2 2025
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
North central Kinney County in south central Texas...
Southwestern Edwards County in south central Texas...
* Until 630 PM CDT.
* At 545 PM CDT, a severe thunderstorm was located 11 miles southeast
of Carta Valley, or 20 miles southeast of Loma Alta, moving east at
5 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Kickapoo Cavern State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2956 10069 2972 10070 3004 10034 2960 10021
TIME...MOT...LOC 2245Z 255DEG 6KT 2966 10060
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:26 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 2, 3:26 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 326 PM CDT Fri May 2 2025 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE FOR SEVERE THUNDERSTORM WATCH 215... Issued at 315 PM CDT Fri May 2 2025 Thunderstorms have begun to form north and west of our CWA. Storms will eventually form or move into our western areas. We have issued Severe Thunderstorm Watch 215 for all of our counties not in Severe Thunderstorm Watch 212. The airmass over this area is essentially the same as the eastern areas and the surface boundaries moving in will generate sufficient lift to produce thunderstorms. Hail up to three inches, wind gusts up to 70 mph, a tornado or two will be possible. && .SHORT TERM... (Today through Saturday) Issued at 331 AM CDT Fri May 2 2025 Key Messages: - A cold front brings a near widespread severe weather and heavy rain threat today into tonight. - Level 2 to 3 of 5 severe risk for all areas with large hail and damaging winds the main threats, with an isolated tornado threat. A nod of appreciation goes out to the American model, or GFS, that never wavered on Thursday's Rio Grande complex forming and moving east to the south side of San Antonio metro before weakening. Yesterday's 00Z run was also in close proximity on the development of severe storms in Burnet county. This is good to great performance in the month of May when outflow boundaries and MCV features can seemingly pop up out of nowhere. It also gives me reason to keeping a bit slower on frontal timing than the ECM/CMC runs that accelerated the front through our high population regions by 21Z. Today's GFS and NAM look similar in frontal timing and placement of strongest convection, and I'll be content to stick with these solutions as a basis for messaging while the gridded data tells a less cohesive story on storm timing. As the front and stronger storm activity is expected to max out out peak heating of the day, CAPEs to 4000 J/Kg and plenty of shear. The frontal push south is still respectable for early May standards, and this surge of air could bring us more damaging wind reports than we would see on a typical severe weather day in May. The strongest activity should wane between midnight and 2 AM which is a slower projection than is suggested by the ECM/CMC. The faster motion unfortunately will impact a large amount of outdoor activities going on in the community, so the afternoon and evening staff here will have their hands full with area planners. As we've seen the past two days, locally heavy downpours as much as 3 inches are possible if two storms train over the same area. We suspect there will be a lot more 2 to 3 inch areas for today/tonight, and we still expect about an inch of rain for well over half the area. As usual and especially when in drought, someone's going to get left behind, and there looks to be at least a 20 percent of our area that could see less than 1/4 inch. Looking at the QPFs from several models, it does look like the I-35 corridor and Hill Country areas will get their share, and some of the lower totals might be found west of DRT and over the Coastal Plains counties near VCT. By dusk, the heaviest activity should be past the high population areas, but a heavy rain and lightning threat will continue probably through midnight. The slightly faster trend of frontal timing (that is faster than was projected from a couple days ago) means some of the higher rain chances of the weekend will shrink, leaving the weekend to potentially be a dry and pleasant one with the cooler temperatures. Those wishing to hike in the Hill Country might enjoy high temps in the low to mid 70s. && .LONG TERM... (Saturday night through Thursday) Issued at 331 AM CDT Fri May 2 2025 Key messages: - Fair weather on Sunday - Rounds of showers and thunderstorms next week High pressure ridges at the surface and aloft bring fair skies and slightly below average temperatures for Sunday. However, this dry spell will be brief. The ridges move off to the east on Monday allowing moisture to return to our area from a southerly lower level flow off the Gulf of America and a southwesterly flow aloft from the Pacific Ocean. An upper level low drifts from near the Four Corners region on Monday to the Central States on Wednesday and Thursday. Mid level impulses moving through the flow aloft and heating each day, as well as, a dryline on Tuesday and a frontal passage on Wednesday or Thursday will generate rounds of showers and thunderstorms much of next week. Due to uncertainty on timing and strength of the impulses, surface features, and moisture depth have favored the blended guidances. There is a potential for strong to severe storms and heavy rains, at times, based on convective parameters such as CAPE, mid level lapse rates, deep layer shear, and PWs, however, much uncertainty on the specifics is noted for each day. Currently, the best chances are on Tuesday. Temperatures should be within a few degrees of average for early May. Later forecasts will fine tune the forecast over the next several days. && .AVIATION... (18Z TAFS) Issued at 1257 PM CDT Fri May 2 2025 Thunderstorms will develop this afternoon and early evening and move over all of the terminals. Storms will affect AUS first within the next few hours. They will spread to San Antonio by late afternoon and DRT early this evening. Storms could produce strong wind gusts and hail. Low ceilings will develop late this evening or early overnight and should lift by morning. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 81 62 81 54 / 80 70 0 0 Austin Bergstrom Intl Airport 80 61 80 51 / 80 70 0 0 New Braunfels Muni Airport 85 63 81 53 / 60 70 0 0 Burnet Muni Airport 77 59 79 52 / 80 60 0 0 Del Rio Intl Airport 86 66 85 63 / 40 70 20 10 Georgetown Muni Airport 79 60 78 51 / 80 70 0 0 Hondo Muni Airport 86 63 81 55 / 50 70 0 10 San Marcos Muni Airport 83 62 80 52 / 70 70 0 0 La Grange - Fayette Regional 83 63 81 52 / 70 70 0 0 San Antonio Intl Airport 85 64 80 57 / 60 70 0 0 Stinson Muni Airport 87 65 82 57 / 50 70 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...05 Long-Term...Platt Aviation...05
In the hours before
Special weather statement, May 2, 4:56 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
456 PM CDT Fri May 2 2025
TXZ171-172-186-188>190-022245-
Blanco TX-Gillespie TX-Kerr TX-Llano TX-Kendall TX-Burnet TX-
456 PM CDT Fri May 2 2025
...Strong thunderstorms will impact portions of east central Kerr,
northwestern Blanco, Gillespie, northwestern Kendall and south
central Burnet Counties through 545 PM CDT...
At 456 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blowout to 6 miles southwest of Tivydale.
Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kerrville, Fredericksburg, Round Mountain, Stonewall, Blowout,
Tivydale, Rocky Hill, Rocky Creek, Hye, Blumenthal, Crabapple,
Albert, Grapetown, Cherry Spring, Luckenbach, Cain City, Sandy, Old
Tunnel State Park, Willow City, and LBJ State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas. A Severe Thunderstorm Watch also remains in
effect until 1000 PM CDT for south central Texas.
&&
LAT...LON 3051 9813 2999 9889 3014 9927 3050 9907
TIME...MOT...LOC 2156Z 282DEG 11KT 3046 9848 3019 9919
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BradyLocal storm report, May 2, 5:10 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
510 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM Tstm Wnd Gst 5 SW New Braunfels 29.65N 98.19W
05/02/2025 E65 MPH Comal TX Fire Dept/Rescue
Estimated 65 mph wind gust.
&&
EHLocal storm report, May 2, 5:11 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
511 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM Tstm Wnd Gst 2 S Schertz 29.53N 98.27W
05/02/2025 M55 MPH Bexar TX AWOS
AWOS station KRND Randolph AFB.
&&
EHSpecial weather statement, May 2, 5:33 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
533 PM CDT Fri May 2 2025
TXZ209-022330-
Fayette TX-
533 PM CDT Fri May 2 2025
...A strong thunderstorm will impact portions of southern Fayette
County through 630 PM CDT...
At 533 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cistern, or 9 miles northwest of Flatonia, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Schulenburg, Cistern, Muldoon, Swiss Alp, Freyburg, Dubina, High
Hill, Elm Grove, O'Quinn, Floy, Ellinger, Ammannsville, Colony,
Mullins Prairie, Holman, and Engle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.
&&
LAT...LON 2964 9687 2977 9731 2978 9732 2979 9732
2989 9720 2984 9667
TIME...MOT...LOC 2233Z 276DEG 17KT 2979 9722
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BradyLocal storm report, May 2, 5:35 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
535 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Hail Marion 29.57N 98.14W
05/02/2025 E1.50 Inch Guadalupe TX Public
Accompanied by torrential rainfall - Along
HWY 78.
&&
PVLocal storm report, May 2, 5:43 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
543 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM Hail 2 SE Seguin 29.55N 97.94W
05/02/2025 M1.00 Inch Guadalupe TX Public
&&
CMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:04 PM CDT | Flash Flood Warning | EWX | Burnet, Williamson | 3 hr |
| May 1, 7:07 PM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 3 hr |
| May 1, 7:17 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Uvalde | 3 hr |
| May 1, 7:24 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 21 min |
| May 1, 7:36 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 54 min |
| May 1, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 53 min |
| May 1, 7:44 PM CDT | Special Weather Statement | EWX | Lee, Williamson | 46 min |
| May 1, 7:51 PM CDT | Special Weather Statement | EWX | Zavala | 39 min |
| May 1, 7:52 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 53 min |
| May 1, 7:54 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 66 min |
| May 1, 8:19 PM CDT | Areal Flood Advisory | EWX | Uvalde, Zavala | 3 hr |
| May 1, 8:22 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 38 min |
| May 1, 8:22 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 35 min |
| May 1, 8:27 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 63 min |
| May 1, 8:35 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 23 min |
| May 1, 8:55 PM CDT | Special Weather Statement | EWX | Lee | 50 min |
| May 1, 8:57 PM CDT | Special Weather Statement | EWX | Burnet | 48 min |
| May 1, 8:59 PM CDT | Special Weather Statement | EWX | Medina | 46 min |
| May 1, 9:03 PM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| May 1, 9:09 PM CDT | Areal Flood Advisory | EWX | Zavala | 3 hr |
| May 1, 9:13 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 38 min |
| May 1, 9:19 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 41 min |
| May 1, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 42 min |
| May 1, 9:34 PM CDT | Special Weather Statement | EWX | Maverick | 41 min |
| May 1, 9:46 PM CDT | Special Weather Statement | EWX | Maverick | 44 min |
| May 1, 9:49 PM CDT | Special Weather Statement | EWX | Frio | 41 min |
| May 1, 9:57 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 33 min |
| May 1, 10:04 PM CDT | Special Weather Statement | EWX | Dimmit | 41 min |
| May 1, 10:10 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 35 min |
| May 1, 10:23 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 67 min |
| May 1, 10:41 PM CDT | Special Weather Statement | EWX | Dimmit | 49 min |
| May 1, 10:43 PM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 3 hr |
| May 1, 11:06 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 39 min |
| May 1, 11:46 PM CDT | Special Weather Statement | EWX | Williamson | 29 min |
| May 2, 1:36 PM CDT | Special Weather Statement | EWX | Williamson | 39 min |
| May 2, 2:29 PM CDT | Special Weather Statement | EWX | Williamson | 46 min |
| May 2, 2:39 PM CDT | Special Weather Statement | EWX | Bastrop | 51 min |
| May 2, 2:43 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 21 min |
| May 2, 2:59 PM CDT | Special Weather Statement | EWX | Kendall | 46 min |
| May 2, 3:16 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 44 min |
| May 2, 3:25 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 46 min |
| May 2, 3:59 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Kendall | 61 min |
| May 2, 4:02 PM CDT | Special Weather Statement | EWX | Lee | 43 min |
| May 2, 4:11 PM CDT | Special Weather Statement | EWX | Fayette | 34 min |
| May 2, 4:14 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette | 110 min |
| May 2, 4:46 PM CDT | Special Weather Statement | EWX | Fayette | 44 min |
| May 2, 4:46 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe, Hays | 59 min |
| May 2, 4:48 PM CDT | Special Weather Statement | EWX | Lee | 42 min |
| May 2, 4:56 PM CDT | Special Weather Statement | EWX | Gillespie | 49 min |
| May 2, 5:26 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe, Wilson | 64 min |
| May 2, 5:33 PM CDT | Special Weather Statement | EWX | Fayette | 57 min |
| May 2, 5:44 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 46 min |
| May 2, 5:47 PM CDT | Special Weather Statement | EWX | Blanco | 43 min |
| May 2, 6:04 PM CDT | Flash Flood Warning | EWX | Bastrop, Fayette | 4 hr |
| May 2, 6:06 PM CDT | Special Weather Statement | EWX | Comal | 39 min |
| May 2, 6:24 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 19 min |
| May 2, 6:26 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 64 min |
| May 2, 6:29 PM CDT | Special Weather Statement | EWX | Gonzales | 61 min |
| May 2, 6:42 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Lavaca | 24 min |
| May 2, 6:46 PM CDT | Special Weather Statement | EWX | Caldwell, Comal, Guadalupe | 44 min |
| May 2, 6:48 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 3 hr |
| May 2, 6:53 PM CDT | Special Weather Statement | EWX | Lavaca | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.